Thunderstorm Wind, Pierce
- When
- May 29, 4:00 PM CST
- Where
- Pierce County, Hager City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.600, -92.533
Two and one half inch diameter tree branches felled.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 29, 2:25 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT MON MAY 29 2006 .DISCUSSION...TODAY THROUGH THURSDAY NIGHT FORECAST CONCERN NEAR TERM...CONVECTIVE DEVELOPMENT OVER SOUTHEAST CWA AT LEAST THROUGH THE MORNING. SOUTHWEST FLOW ALOFT HAS SLOWED MOVEMENT OF SURFACE FRONTAL BOUNDARY NEAR A MEDFORD/WINONA LINE AS OF 3AM. WATER VAPOR IMAGERY SUGGESTS WEAK SHORT WAVE LIFTING NORTHEAST ACROSS IOWA...WHICH WILL MOVE INTO WISCONSIN THIS MORNING. WILL HAVE TO RETAIN SOME POPS AT LEAST DURING THE MORNING HOURS AS SYSTEM MOVES THROUGH. DEBRIS CIRRUS WILL DISSIPATE DURING THE MORNING WITH SUNSHINE ANTICIPATED MUCH OF THE DAY...AS DRIER AIR MOVES IN. WILL USE MET GUIDANCE TEMPERATURES AS SIGNIFICANT COOLING NOT REALLY ANTICIPATED. MODELS SHOW SOME DISCREPANCY IN TIMING OF NEXT SHORT WAVE. TRENDS OF GFS WOULD BRING BEST CHANCE OF PRECIPITATION COMING IN WEDNESDAY NIGHT OVER MUCH OF THE CWA. WILL FOLLOW THIS TREND AND MENTION HIGHER POPS THEN. SYSTEM PULLS EAST THURSDAY WITH ONLY SLIGHT COOLING ANTICIPATED. AGAIN ACCEPT WARMER MET GUIDANCE OVERALL. LONGER TERM...FRIDAY THROUGH TUESDAY MAINTAINED SOME LOW CHANCE POPS OVER THE NORTHERN CWA DURING THE UPCOMING WEEKEND WITH THE SURFACE WAVE MOVING THROUGH. DRY WEATHER THEREAFTER. HIGH TEMPERATURES FORECAST ABOUT 5 DEGREES ABOVE CLIMATOLOGY FRIDAY AND SATURDAY THEN NEAR CLIMATOLOGY SUNDAY AND MONDAY. HEAT BEGINS TO RETURN ON TUESDAY WITH UPPER LEVEL RIDGING BUILDING OVER THE NORTHERN PLAINS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/RAH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 356 AM CDT MON MAY 29 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 356 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA THIS MORNING...AND INTO WESTERN WISCONSIN LATER TONIGHT. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL RAPIDLY BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE LATER IN THE EVENING AS THE THUNDERSTORMS BECOME MORE NUMEROUS FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 243 PM CDT MON MAY 29 2006 MNZ070-077-292045- DAKOTA-RICE- 243 PM CDT MON MAY 29 2006 AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARIBAULT...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT THE COMMUNITIES OF BRIDGEWATER...DUNDAS...NORTHFIELD...AND RANDOLPH BETWEEN 245 PM CDT AND 345 PM CDT. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL CLEARWATER 45.41N 94.04W
05/29/2006 M0.75 INCH WRIGHT MN TRAINED SPOTTER
0318 PM HAIL CLEARWATER 45.41N 94.04W
05/29/2006 E0.75 INCH WRIGHT MN TRAINED SPOTTER
&&
LRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL SANTIAGO 45.56N 93.81W
05/29/2006 E0.75 INCH BENTON MN TRAINED SPOTTER
&&
LRSPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 2 S SANTIAGO 45.56N 93.81W
05/29/2006 E0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
JPRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 10 SE ST CLOUD 45.45N 94.02W
05/29/2006 E1.00 INCH SHERBURNE MN TRAINED SPOTTER
&&
LRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HADER3 44.37N 92.80W
05/29/2006 E1.00 INCH GOODHUE MN TRAINED SPOTTER
&&
LRSThe national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Two and one half inch diameter tree branches felled.
Hail occurred at Spring Road and State Road 35. Winds were estimated at 50 mph. No damage exceptfor some felling of small branches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505299, 5505301, 5505300.